This is Going to be a Long One

So much has happened since my divorce was final I am going to start at the end and do sort of a flash back thing until I lose track of which order everything came in.  Please follow along…

The elation and anticipation of being off for the summer was thwarted because I had to ween myself off Pristiq. Withdrawal symptoms have been complete exhaustion, not eating, and brain zaps to name a few.

I planned this withdrawal very carefully.  Two years ago, I stopped taking Abilify because of twitching in my legs.  Two weeks later I fell into a deep depression.  I was put on Seroquel.  Two weeks later, another depression because the dosage wasn’t high enough.

One of the things I am terrible at is judging my state of mind.  I think it goes back to 43 years of coping with my moods alone.  I had to mask them from others and myself.  Not recognizing my last decent into into hell, my therapist and I came up with a 10 point question sheet to ask myself if I’m feeling different.  It makes me feel more secure.

I spoke to Tristan about needing his help if I go into a depression.  I spoke to Allison and told her if this happened she should call Tristan if I couldn’t.

After two weeks of careful planning the withdrawal and doing everything I’m supposed to do I took a dive.  It was more like a crash and burn; I don’t even remember the dive.

Getting Tristan’s help was more stress that help so I called the only sane person I know, my sister.  I started to cry and she said to call my psychiatrist.  I did and he called me back very quickly. My sister had called his office and said it was an emergency.  My Dr asked if I was suicidal because my sister had threatened to call an ambulance. Total overreaction.  Just writing this out makes me feel humiliated.  And I was and am.  What do they say about best laid plans?

The reason I had to stop taking Pristiq is because it was causing “Serotonin Syndrome”.  I had all the classic signs especially the hypo-mania.  I used to look forward to this little gem in my non-medicated un-diagnosed life.  Now it really sucks.  No pleasure from it, just agitation, irritability, poor sleep and all the other bad traits.

I wrote most of this blog the day after the crash.  I must have lost my concentration at the end because I had begun writing in a “stream of consciousness” style.

I wrote about how nobody understands, how I can’t trust anyone to be there, why am I even trying so hard, what is there to live for……

I know that is how I truly felt.  It’s not true today.

It’s just me and Allison now.  I am alone to take care of me.  I have always taken care of Allison on my own, but I’ve always had help for me.

I’m going down another half dose this week, I’ll be brave.

Advertisements

“The Great Christmas Crash of 2015”

I have been going to post around ten times in the last month. Each time starting, writing a line and giving up. I just haven’t been able to express myself in the same way since “The Great Crash of Christmas 2015”.

To bring you up to speed of my saga, I was suffering from tardive dyskinesia (uncontrolled muscle movement), a side effect of Abilify.  I had an urge to clench and un-clench my right leg and tap my left foot. My doctor and I decided to go off Abilify. Two weeks later I had a depressive meltdown. I went the next day to my psychiatrist and I started on Seroquel.

I was doing fine on that for about another two weeks until the depression hit again. I had no idea how bad I really was. The week of Christmas was a nightmare for me. The in-laws were here, my mom had died at Christmas just last year, Emily and kids weren’t there and my sister and Dad weren’t coming. I would excuse myself every night at 6 o’clock, go to my bedroom and drink wine. That didn’t put a dent in my mood. That should’ve been a clue, but still it wasn’t.

One morning I had a meltdown very similar to the last one six weeks ago. I called my dr to get in and he was out of the office on vacation. I couldn’t help crying on the phone to the receptionist. How humiliating. She gave me his cell number and I was too embarrassed to call so I texted asking for him to call at his earliest convenience. That’s right I was on the verge of suicide, but had the wherewithal to mind my manners.

He doubled my dosage of Seroquel. After a few days staying in bed watching every English mystery on Netflix , I finally felt better. John was amazing during this time. I will have to do a follow up on my new marriage soon.

After being on a prescription roller-coaster for the last three months all I can do now is stay the course and try to keep the fear at bay. I sometimes forget that even though medicated and a hell of a lot better, I still have a bipolar disorder to wrangle each day.

Hopefully I am back again, I would say normal, but that would be ridiculous.

[More to come, the rut of all ruts, drinking, medicinal weight gain, the turnaround of an abusive marriage, Adam Lambert, etc.  So much finally to  write about.]